Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 29, 2008, 4:09 AM CST for 24 counties in Texas. It took effect at Jan 29, 2008, 7:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 29, 2008, 7:00 AM CST
- Expired
- Jan 29, 2008, 12:32 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 291009 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 409 AM CST TUE JAN 29 2008 ...WINDY DAY EXPECTED ACROSS THE SOUTH PLAINS AND ROLLING PLAINS... .A STRONG UPPER LEVEL SYSTEM MOVING ACROSS THE AREA TODAY WILL PUSH A PACIFIC COLD FRONT THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS MORNING. WINDS WILL RAPIDLY INCREASE BEHIND THE FRONT AND WILL DIMINISH THIS AFTERNOON. TXZ021>044-292000- /O.NEW.KLUB.WI.Y.0002.080129T1300Z-080129T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 409 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM CST THIS AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MILES PER HOUR FROM THE NORTHWEST BEHIND A COLD FRONT THIS MORNING. WIND GUSTS OF UP TO 50 MPH CAN ALSO BE EXPECTED. WINDS WILL SUBSIDE DURING THE AFTERNOON HOURS. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN CREATE REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KLUB 291346 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 746 AM CST TUE JAN 29 2008 ...WINDY DAY EXPECTED ACROSS THE SOUTH PLAINS AND ROLLING PLAINS... .A STRONG UPPER LEVEL SYSTEM MOVING ACROSS THE AREA TODAY WILL PUSH A PACIFIC COLD FRONT THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS MORNING. WINDS WILL RAPIDLY INCREASE BEHIND THE FRONT AND WILL DIMINISH THIS AFTERNOON. TXZ021>024-027>030-033>036-292000- /O.NEW.KLUB.HW.W.0001.080129T1346Z-080129T1600Z/ /O.EXT.KLUB.WI.Y.0002.080129T1600Z-080129T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS 746 AM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 2 PM CST THIS AFTERNOON. VERY STRONG WINDS FROM THE WEST NORTHWEST AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH WILL OCCUR THIS MORNING ACROSS THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE SOUTH PLAINS. AFTER 10 AM...THE WINDS SHOULD DECREASE TO BELOW WARNING LEVELS...HOWEVER REMAIN IN WIND ADVISORY CRITERIA...WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN CREATE REDUCED VISIBILITIES. WINDS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ025-026-031-032-037>044-292000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA- KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 746 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. WINDS OF 25 TO 35 MILES PER HOUR WILL OCCUR FROM THE NORTHWEST BEHIND A COLD FRONT THIS MORNING. WIND GUSTS OF UP TO 55 MPH CAN ALSO BE EXPECTED. WINDS WILL SUBSIDE DURING THE MID TO LATE AFTERNOON HOURS. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN CREATE REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 291516 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 916 AM CST TUE JAN 29 2008 TXZ025-026-031-032-037-038-291815- /O.EXB.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/ /O.EXT.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE 916 AM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. VERY STRONG WINDS FROM THE WEST NORTHWEST AROUND 40 MPH WITH GUSTS TO OVER 60 MPH WILL OCCUR THROUGH MIDDAY ACROSS THE WARNING AREA. THIS AFTERNOON...THE WINDS SHOULD DECREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 50 MPH. THE STRONG WINDS WILL GENERATE BLOWING DUST WHICH CAN CREATE REDUCED VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>024-027>030-033>036-291815- /O.EXT.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/ /O.EXT.KLUB.WI.Y.0002.080129T1800Z-080129T2000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS 916 AM CST TUE JAN 29 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. VERY STRONG WINDS FROM THE WEST NORTHWEST AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH WILL OCCUR THIS MORNING ACROSS THE SOUTHWEST TEXAS PANHANDLE AND PORTIONS OF THE SOUTH PLAINS. AFTER 10 AM...THE WINDS SHOULD DECREASE TO BELOW WARNING LEVELS... HOWEVER REMAIN IN WIND ADVISORY CRITERIA...WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN CREATE REDUCED VISIBILITIES. WINDS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ039>044-291815- /O.EXT.KLUB.WI.Y.0002.080129T1800Z-080129T2000Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 916 AM CST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. WINDS OF 25 TO 35 MILES PER HOUR WILL OCCUR FROM THE NORTHWEST BEHIND A COLD FRONT THIS MORNING. WIND GUSTS OF UP TO 55 MPH CAN ALSO BE EXPECTED. WINDS WILL SUBSIDE DURING THE MID TO LATE AFTERNOON HOURS. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN CREATE REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 291829 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1229 PM CST TUE JAN 29 2008 TXZ021>038-291930- /O.CAN.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/ /O.EXP.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE 1229 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG WEST AND NORTHWESTERLY WINDS WILL HAVE DIMINISHED TO THE 20 TO 30 MPH RANGE BY EARLY AFTERNOON. THE THREAT FOR DAMAGING WIND GUSTS HAS SUBSIDED. $$ TXZ039>044-291930- /O.CAN.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1229 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. STRONG WEST AND NORTHWESTERLY WINDS WILL GRADUALLY DIMINISH TO EARLY THIS AFTERNOON. THE THREAT FOR DAMAGING WIND GUSTS HAS SUBSIDED. WINDS MAY BRIEFLY REACH SUSTAINED SPEEDS UP TO 30 MPH THROUGH 2 PM...BUT A PRONOUNCED DOWNWARD TREND IN SPEEDS IS EXPECTED. $$
000 WWUS74 KLUB 291832 CCA NPWLUB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1231 PM CST TUE JAN 29 2008 TXZ021>038-291930- /O.CAN.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/ /O.EXP.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE 1231 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG WEST AND NORTHWESTERLY WINDS WILL HAVE DIMINISHED TO THE 20 TO 30 MPH RANGE BY EARLY AFTERNOON. THE THREAT FOR DAMAGING WIND GUSTS HAS SUBSIDED. $$ TXZ039>044-291930- /O.COR.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1231 PM CST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. STRONG WEST AND NORTHWESTERLY WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH EARLY THIS AFTERNOON. THE THREAT FOR DAMAGING WIND GUSTS HAS SUBSIDED. WINDS MAY BRIEFLY REACH SUSTAINED SPEEDS AROUND 30 MPH THROUGH 2 PM...BUT A PRONOUNCED DOWNWARD TREND IN SPEEDS IS EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:44 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 29, 3:44 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 344 AM CST TUE JAN 29 2008 .SHORT TERM... FOCUS IN THE SHORT TERM GRIDS IS ON THE FRONTAL PASSAGE THIS MORNING WITH STRONG WINDS AND POSSIBLE FIRE WEATHER CONCERNS THIS AFTERNOON. WINDS SHOULD MIX OUT QUICKLY TODAY GIVEN THE DECREASE IN CLOUD COVER AND DRY SURFACE CONDITIONS. THIS WILL BE COUPLED WITH A PROGGED 180 KT JET STREAK MOVING OVERHEAD. BREEZY WINDS THIS MORNING WILL START TO INCREASE EVEN MORE STARTING IN THE NORTHWEST AND PROGRESSING TO THE SOUTHEAST THROUGHOUT THE MORNING HOURS. GIVEN A STRONG 700 MB HEIGHT GRADIENT AND SURFACE PRESSURE GRADIENT...HAVE DECIDED TO GO WIND ADVISORY FOR THE ENTIRE AREA DURING THE MORNING TO EARLY AFTERNOON HOURS...THOUGH WINDS SHOULD COME DOWN SOME IN THE NORTHWEST BY MID MORNING. TWEAKED THE WIND GRIDS KEEPING THE WINDS UP A LITTLE BIT FARTHER OUT IN TIME THAN WHAT GUIDANCE WAS SUGGESTING. IN ADDITION...THE DRY AIR BEHIND THE FRONT WILL DRIVE RELATIVE HUMIDITIES DOWN BELOW 15 PERCENT ACROSS THE ROLLING PLAINS DESPITE A COOLER DAY. BELIEVE THAT RED FLAG CONDITIONS WILL BE MET ACROSS THE SOUTHERN ROLLING PLAINS FOR SEVERAL HOURS BEFORE THE WINDS DROP BELOW RED FLAG CRITERIA IN THE LATE AFTERNOON. THE REST OF THE AREA SHOULD SEE RH VALUES BETWEEN 15 AND 25 PERCENT. FOR TOMORROW NIGHT...WINDS SHOULD GO LIGHT BEFORE THE NEXT SYSTEM BEGINS TO AFFECT THE AREA ON WEDNESDAY. .LONG TERM... ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL MOVE SWIFTLY TOWARD NORTHERN WEST TEXAS ON WEDNESDAY FROM THE GREAT BASIN REGION. IN ADVANCE OF THIS SYSTEM...A SURFACE LEE SIDE TROUGH WILL DEEPEN DURG THE DAY...RESULTING IN YET AGAIN MORE WINDY CONDITIONS. DUE TO FAVORABLE DOWNSLOPING...TEMPS WILL CLIMB BACK INTO THE LWR 60S. IN ADDITION...FIRE WEATHER CONCERNS WILL AGAIN BE ELEVATED...BUT CONDITIONS DO NOT WARRANT A WATCH FOR NOW. THE AFOREMENTIONED SYSTEM WILL CONTINUE TO DIG TWD THE TX PANHANDLE WED NIGHT WITH BOTH THE WRF AND MAV DEVELOPING A CLOSED UPR LOW AS IT MOVES INTO TX PANHANDLE FM 06-12Z. ALTHOUGH THIS SYSTEM WILL HAVE LIMITED MOISTURE...GOOD UPPER LIFT SHOULD BE SUFFICIENT TO PRODUCE A BRIEF SHOT OF LIGHT SNOW OVER MUCH OF THE PANHANDLES SOUTHWARD INTO THE NORTHERN HALF OF THE CWFA. ANY AMOUNTS SHOULD BE LESS THAN ONE INCH DUE TO ITS FAST MOVEMENT. OTHERWISE...THURSDAY WILL BE A RATHER RAW DAY WITH MUCH COOLER TEMPERATURES AND OUR OLD NEMESIS...I.E. STRONG NORTH WINDS. NEAR ZONAL FLOW WILL PERSIST ACRS MUCH OF THE SOUTHERN HALF OF THE NATION FM LATE WEEK INTO THE WEEKEND. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND AT TIMES BREEZY CONDITIONS...WITH MAX TEMPS A FEW DEGS ABOVE NORMAL FOR THE FIRST WEEKEND OF FEBRUARY. WILL WATCH THE NEXT SYSTEM DIG SOUTHEAST ACRS THE GREAT BASIN. FOR NOW...WILL LEAVE THE FORECAST DRY. ASSOCIATED COLD FRONT DUE IN MONDAY NIGHT WILL KNOCK TEMPERATURES BACK DOWN TO SLIGHTLY BELOW NORMAL FOR TUESDAY. && .FIRE WEATHER... AFTER A PACIFIC FRONT MOVES THROUGH THIS MORNING...WINDS CAN BE EXPECTED TO REACH BETWEEN 20 AND 30 MPH AT THE 20 FOOT LEVEL FOR MOST OF THE MORNING INTO THE EARLY AFTERNOON HOURS. WINDS WILL COME UP FIRST STARTING IN THE NORTHWEST AND THEN PROGRESS TOWARDS THE SOUTHERN ROLLING PLAINS. RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP BELOW 15 PERCENT UNTIL THE AFTERNOON AFTER THE WINDS HAVE ALREADY STARTED TO COME DOWN IN SPEED. BY THE TIME RH VALUES DROP BELOW 15 PERCENT ACROSS THE SOUTH PLAINS...WINDS WILL BE BELOW 20 MPH AT THE 20 FOOT LEVEL. HOWEVER...WINDS ACROSS THE SOUTHERN ROLLING PLAINS WILL CONTINUE TO BE ABOVE 20 MPH UNTIL THE LATE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 21 57 25 40 / 0 0 0 30 30 TULIA 51 22 60 26 41 / 0 0 0 30 30 PLAINVIEW 51 24 62 27 42 / 0 0 0 30 30 LEVELLAND 53 25 62 28 44 / 0 0 0 20 20 LUBBOCK 53 26 63 28 44 / 0 0 0 20 20 DENVER CITY 54 26 62 29 45 / 0 0 0 10 10 BROWNFIELD 53 27 63 29 45 / 0 0 0 10 10 CHILDRESS 56 26 63 32 42 / 0 0 0 30 30 SPUR 56 27 64 34 44 / 0 0 0 20 20 ASPERMONT 59 28 63 37 46 / 0 0 0 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 4 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ032-037-038-042>044. WIND ADVISORY FROM 7 AM THIS MORNING TO 2 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 01/21
Hazardous weather outlook, Jan 28, 6:53 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 653 PM CST MON JAN 28 2008 TXZ021>044-291200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 653 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FIRE WEATHER RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM FOR BAILEY AND LAMB COUNTIES. A HIGH FIRE DANGER IN THE VICINITY OF AN ONGOING WILDFIRE WILL PERSIST OVER THE NEXT FEW HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON TUESDAY WITH SPEEDS AROUND 25 TO 35 MPH AND GUSTS AGAIN FROM 45 TO 55. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OVER MUCH OF THE AREA TO AGAIN ELEVATE THE RISK OF FIRE SPREAD AND GROWTH. THESE WINDS ALSO ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST AROUND THE SOUTH PLAINS AND ROLLING PLAINS IN PARTICULAR. .SPOTTER INFORMATION STATEMENT... PLANNING OFFICIALS ARE URGED TO LISTEN FOR LATER FORECASTS AND POTENTIAL UPDATES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 6:42 PM CST | Red Flag Warning | LUB | Bailey, Lamb | 3 hr |
| Jan 29, 4:09 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Cottle, Crosby and 16 more | 11 hr |
| Jan 29, 7:46 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more | 4 hr |
| Jan 29, 3:23 PM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.